Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Detroit, MI

June 25, 2013Lenawee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 25, 2013, 7:47 PM EDT for Lenawee County, Michigan. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 7:47 PM EDT (23:47 UTC)
Expired
Jun 25, 2013, 9:00 PM EDT
In force
73 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS53 KDTX 252347
SVRDTX
MIC091-260100-
/O.NEW.KDTX.SV.W.0049.130625T2347Z-130626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 900 PM EDT

* AT 744 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  HILLSDALE...AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROLLIN AND HUDSON AROUND 755 PM EDT.
  CLAYTON AND ROME CENTER AROUND 805 PM EDT.
  CADMUS AND SENECA AROUND 810 PM EDT.
  SAND CREEK AND WESTON AROUND 815 PM EDT.
  FAIRFIELD AND ADRIAN AROUND 820 PM EDT.
  PALMYRA AND OGDEN CENTER AROUND 825 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4208 8436 4207 8413 4208 8377 4172 8377
      4171 8412 4171 8436
TIME...MOT...LOC 2347Z 282DEG 35KT 4192 8445

HAIL...1.00IN
WIND...60MPH

$$

JVC
4 follow-up statements
196 
WWUS53 KDTX 260010
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
810 PM EDT TUE JUN 25 2013

MIC091-260100-
/O.CON.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
810 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY
UNTIL 900 PM EDT...

AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND CREEK AND WESTON AROUND 815 PM EDT.
  FAIRFIELD AND ADRIAN AROUND 820 PM EDT.
  PALMYRA AND OGDEN CENTER AROUND 825 PM EDT.
  BLISSFIELD AND RIGA AROUND 835 PM EDT.
  DEERFIELD AROUND 840 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4208 8436 4207 8413 4208 8377 4172 8377
      4171 8412 4171 8436
TIME...MOT...LOC 0010Z 282DEG 35KT 4187 8416

HAIL...1.00IN
WIND...60MPH

$$

JVC
642 
WWUS53 KDTX 260018
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 PM EDT TUE JUN 25 2013

MIC091-260100-
/O.CON.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
818 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY
UNTIL 900 PM EDT...

AT 814 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADRIAN...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALMYRA AND OGDEN CENTER AROUND 825 PM EDT.
  RIGA AND BLISSFIELD AROUND 835 PM EDT.
  DEERFIELD AROUND 840 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             DEERFIELD...
  CLINTON...            BRITTON...            BLISSFIELD...
  ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4171 8419 4186 8419 4207 8422 4207 8413
      4208 8377 4172 8377
TIME...MOT...LOC 0018Z 282DEG 35KT 4185 8406

HAIL...1.00IN
WIND...60MPH

$$

JVC
352 
WWUS53 KDTX 260036
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
836 PM EDT TUE JUN 25 2013

MIC091-260100-
/O.CON.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
836 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LENAWEE COUNTY UNTIL 900 PM EDT...

AT 835 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLISSFIELD...
AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LENAWEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4188 8398 4185 8377 4172 8377 4171 8405
TIME...MOT...LOC 0036Z 282DEG 35KT 4181 8383

HAIL...1.00IN
WIND...60MPH

$$

CLARK
448 
WWUS53 KDTX 260058
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
858 PM EDT TUE JUN 25 2013

MIC091-260108-
/O.EXP.KDTX.SV.W.0049.000000T0000Z-130626T0100Z/
LENAWEE MI-
858 PM EDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LENAWEE COUNTY
WILL EXPIRE AT 900 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4188 8398 4185 8377 4172 8377 4171 8405
TIME...MOT...LOC 0058Z 290DEG 27KT 4174 8368

$$

CLARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:34 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 25, 3:34 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 PM EDT TUE JUN 25 2013

.SHORT TERM...TONIGHT

MOIST AIRMASS IN PLACE...WITH SURFACE DEW PTS HOVERING AROUND 70
DEGREES. REMNANT THUNDERSTORM COMPLEX/MID LEVEL CIRCULATION WHICH
WAS OVER SOUTHERN WISCONSIN THIS MORNING IS MOVING THROUGH LOWER
MICHIGAN...AND THE EARLIER ARRIVAL HAS LIMITED THE INSTABILITY JUST
ENOUGH TO KEEP STORMS SUB SEVERE...AS MAXES HAVE STAYED AROUND 80
DEGREES ACROSS MANY LOCATIONS (THUS FAR). ONCE THIS DISTURBANCE
MOVES ON...850 MB WESTERLY JET/WINDS WILL BE DIMINISHING...AND THUS
LITTLE TO FOCUS/OR TRIGGER ADDITIONAL STORMS THIS EVENING OUTSIDE OF
SOME LINGERING MESOSCALE BOUNDARIES...AS WE RESIDE WITHIN THE
SUBSIDENCE WAKE. HOWEVER...INSTABILITY/MLCAPES REMAIN ON THE
UNCOMFORTABLY HIGH SIDE OVER THE NORTHERN OHIO VALLEY (2500-3500
J/KG)...WITH STILL SOME LATE DAY RECOVERY POSSIBLE ACROSS SOUTHEAST
MICHIGAN...AND CERTAINLY NOT ABANDONING CHANCE OF ADDITIONAL STRONG
TO SEVERE THUNDERSTORMS...AS ORGANIZED ACTIVITY CAN STILL GET GOING
OVER THE MIDWEST/ILLINOIS LATE THIS AFTERNOON (NOTED DISTURBANCE
PUSHING INTO NORTHERN ILLINOIS)...TRACKING EAST WITH THE MEAN FLOW.
THIS IS GIVEN SOME SUPPORT BY 17Z HIRES RUN.

AFTER MIDNIGHT...THE CHANCES SHOULD BE DIMINISHING FURTHER AS UPPER
LEVEL SHORTWAVE RIDGING IS ADVERTISED TO BE BUILDING IN...PER
NAM/GFS/REGIONAL GEM. WITH FAIR AMOUNT OF CLOUD COVER AND ELEVATED
DEW PTS...LOOKING AT MINS IN THE 65 TO 70 DEGREES...AS WINDS WILL BE
CALM/LIGHT.

&&

.LONG TERM...WEDNESDAY THROUGH TUESDAY

THERE HAS BEEN A VERY MEANINGFUL SHIFT IN MODEL SOLUTIONS (PER 12Z
RUNS OF NAM/GEM/GFS/UKMET) IN REGARDS TO THE EVOLUTION OF WEDNESDAY
AND WEDNESDAY NIGHT CONVECTIVE POTENTIAL. THE STRAIGHTFORWARD
EVOLUTION OF ONE LOW PRESSURE CENTER CROSSING THE AREA AS STRONG
SHORTWAVE TOPS THE UPPER RIDGE TO OUR WEST AND SWEEPS THROUGH THE
AREA HAS BEEN COMPLICATED BY PERSISTENT CONVECTION ACTIVITY DURING
THE PAST 24 HOURS THAT WILL BE ONGOING TO ONE DEGREE OR ANOTHER
TONIGHT. ESSENTIALLY...THE WEST TO EAST BOUNDARY ACROSS THE SOUTHERN
GREAT LAKES/NORTHERN OHIO VALLEY IS NOW FORECAST TO REMAIN
QUASI-STATIONARY NOW THAT MESOSCALE INFLUENCES HAVE RE-ENFORCED ITS
CURRENT POSITION...WITH A SOUTHERN LOW PRESSURE CENTER TRACKING
ALONG IT AS THE MAIN SHORTWAVE AND ASSOCIATED NORTHERN LOW SHEARS
INTO THE NORTHERN GREAT LAKES.

WHILE THE GENERAL SCENARIOS FORECAST BY THESE MODELS VARY ON THE
AMOUNT OF CONVECTION THAT WILL BLEED NORTH INTO THE CWA TO THE NORTH
OF THE MAIN CONVERGENCE NEAR THE MICHIGAN/OHIO STATE LINE...THERE
HAS UNARGUABLY BEEN A NOTABLE SOUTHWARD SHIFT IN THE BEST FOCUS FOR
CONVECTION...AND WILL HAVE TO ADJUST THE FORECAST TO INCLUDE A
TIGHTER NORTH TO SOUTH GRADIENT FOR THE BEST RAIN CHANCES. WHILE
CHANCES LOOK BE REMAIN QUITE HIGH IN SOUTHERN AREAS SOUTH OF
DETROIT...LOCATIONS NORTH OF I 69 MAY ONLY SEE VERY ISOLATED
ACTIVITY....WITH POINTS IN BETWEEN THESE TWO EXTREMES PRETTY MUCH
STILL UP IN THE AIR. WHILE DRAMATIC CHANGES TO FORECAST ARE NOT
PLANNED...WILL LOWER POPS NORTH OF M 59 OR SO WHILE MAINTAINING
LIKELY WORDING FURTHER SOUTH.

UNDER THIS SCENARIO...THE BEST POOL OF INSTABILITY WILL BE CUT OFF
FROM MUCH OF LOWER MICHIGAN...LIMITING THE RISK OF SEVERE WEATHER.
COUPLE THIS WITH MUCH LESS FAVORABLE WIND FIELDS NORTH OF THE OHIO
VALLEY (OR LOW TRACK IF YOU PREFER)...AND THE SLIGHT RISK FOR SVR
WEATHER WILL ONLY REACH NORTH INTO THE FAR SOUTHERN CWA.

BEYOND WEDNESDAY NIGHT...UPPER PATTERN TRANSITIONS FROM NEAR ZONAL
OVER THE AREA TO NORTHWEST FLOW AS UPPER TROUGH BEGINS TO AMPLIFY
OVER THE EASTERN CONUS. BY THE WEEKEND...THIS TROUGH EVOLVES INTO A
BROAD UPPER LOW POSITIONED OVER/NEAR THE GREAT LAKES. THIS PATTERN
WILL MAINTAIN UNSETTLED CONDITIONS WITH NEARLY DAILY SHOWERS OR A
FEW THUNDERSTORMS SCATTERED ABOUT DURING THE AFTERNOON/EVENING.

WILL MAINTAIN RELATIVELY MILD CONDITIONS ON THURSDAY/FRIDAY AS WEST
TO NORTHWEST FLOW SHOULD STILL ASSIST IN DAYTIME WARMING BEFORE THE
COOLEST POOL OF AIR SHIFTS OVER THE AREA BY SATURDAY. HIGHS SHOULD
BE IN AND AROUND 80...WITH 70S COMMON THEREAFTER INTO EARLY NEXT
WEEK.

&&

.MARINE...

WARM AND HUMID AIR WILL CONTINUE TO RESIDE OVER THE GREAT LAKES FOR
THE NEXT COUPLE OF DAY...PROVIDING MOSTLY STABLE CONDITIONS. THIS
WILL KEEP WINDS AND WAVES ON THE LOW SIDE OUTSIDE OF ANY
THUNDERSTORM THAT MAY DEVELOP. THE FORECAST CONTINUES TO CARRY A LOW
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE
WEEK....BUT WINDS WILL ARE EXPECTED TO REMAIN LIGHT AND VARIABLE.

&&

.AVIATION...ISSUED 1206 PM EDT TUE JUN 25 2013

//DISCUSSION...

BREAKS DEVELOPING IN THE CLOUDS EARLY THIS AFTERNOON SHOULD GENERATE
ENOUGH INSTABILITY TO MAINTAIN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. LATEST
MODELS OVERNIGHT INTO TOMORROW SUGGEST UPPER LEVEL RIDGING
BUILDING INTO SOUTHEAST MICHIGAN...AND THUS LIMITING THE CHANCES
FOR CONVECTION. KEPT A DECK OF CLOUDS (3-5 KFT) IN TONIGHT...BUT
IF THESE CLOUDS DO NOT PERSIST THEN FOG IS BIG CONCERN TOWARD
SUNRISE.

FOR DTW...
VARIABLE CLOUDS THIS AFTERNOON (4-5 KFT) WITH INCREASING CHANCE OF
THUNDERSTORMS. SHOWER/POSSIBLE THUNDERSTORM ACTIVITY THIS EVENING
THEN ENDING...WITH PROBABLE CEILINGS BELOW 5000 FEET OVERNIGHT.
CONFIDENCE IS LOW IN THE TIMING AND CHANCES OF ADDITIONAL STORMS
TOMORROW.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORMS LATE TODAY/EARLY THIS EVENING.

* LOW TO MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT OUTSIDE OF
  THUNDERSTORMS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....DG
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 25, 4:22 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 PM EDT TUE JUN 25 2013

MIZ068>070-075-076-082-083-260900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
422 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THESE STORMS
WILL BE SEVERE. WHILE DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE
THE MAIN HAZARD...HAIL TO AROUND 1 INCH CAN NOT BE RULED OUT. ANY
THUNDERSTORMS THAT DO DEVELOP WILL ALSO PRODUCE HEAVY RAINFALL AS
THEY MOVE EAST AT 30 MPH. THE ACTIVITY WILL GENERALLY OCCUR DURING
EVENING HOURS WITH THE BEST CHANCE OF SEVERE WEATHER EXPECT SOUTH
OF M 59.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL TRACK ALONG A NEARLY STATIONARY BOUNDARY NEAR
THE MICHIGAN AND OHIO STATE LINE AND BRING ANOTHER GOOD CHANCE OF
THUNDERSTORMS ON WEDNESDAY...ESPECIALLY FROM THE M 59 CORRIDOR
SOUTH. THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS WITH THE
BEST CHANCE SOUTH OF I 94. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER...WITH HEAVY RAIN
ALSO LIKELY. SOME OF THIS ACTIVITY WILL LINGER INTO WEDNESDAY NIGHT
BEFORE THE LOW PRESSURE SHIFTS TO THE EAST AFTER MIDNIGHT.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AND
FRIDAY AS AN UPPER LOW PRESSURE SYSTEM SHIFT SOUTH INTO THE AREA.
THIS ACTIVITY WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING
HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE COLD
POOL OF UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER
LOW WILL ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

MIZ047>049-053>055-060>063-260900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
422 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SCATTERED STRONG THUNDERSTORMS...MAINLY THIS
EVENING. WHILE AN ISOLATED SEVERE THUNDERSTORM MAY STILL PRODUCE
WIND GUSTS TO 60 MPH OR HAIL TO ONE INCH IN DIAMETER...THE PRIMARY
THREAT OF SEVERE WEATHER HAS SHIFTED SOUTH OF THE AREA. ANY STORMS
THAT DO DEVELOP WILL ALSO PRODUCE HEAVY RAINFALL AS THEY TRACK TO
THE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL TRACK ALONG A NEARLY STATIONARY BOUNDARY NEAR
THE MICHIGAN AND OHIO STATE LINE AND BRING ANOTHER CHANCE OF
THUNDERSTORMS ON WEDNESDAY. WHILE AN ISOLATED THUNDERSTORM MAY
BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH OR HAIL TO ONE INCH
IN DIAMETER...THE BETTER CHANCE FOR SEVERE WEATHER WILL REMAIN
SOUTH OF THE AREA.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AND
FRIDAY AS AN UPPER LOW PRESSURE SYSTEM SHIFT SOUTH INTO THE AREA.
THIS ACTIVITY WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING
HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE COLD
POOL OF UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER
LOW WILL ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED THROUGH TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
422 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY
SOUTH OF LAKE ST CLAIR. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION
WILL BE WEST TO EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL TRACK ALONG A NEARLY STATIONARY BOUNDARY NEAR
THE MICHIGAN AND OHIO STATE LINE AND BRING ANOTHER GOOD CHANCE OF
THUNDERSTORMS ON WEDNESDAY...ESPECIALLY FROM LAKE ST CLAIR SOUTH.
THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS WITH THE BEST
CHANCE OVER WESTERN LAKE ERIE. THE MAIN HAZARDS WILL BE DAMAGING
WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. SOME OF
THIS ACTIVITY WILL LINGER INTO WEDNESDAY NIGHT BEFORE THE LOW
PRESSURE SHIFTS TO THE EAST.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AND
FRIDAY AS AN UPPER LOW PRESSURE SYSTEM SHIFT SOUTH INTO THE AREA.
THIS ACTIVITY WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING
HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE COLD
POOL OF UPPER LEVEL AIR THAT WILL ACCOMPANY THIS DEVELOPING UPPER
LOW WILL ENHANCE THE CHANCE OF SMALL HAIL WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 25, 1:48 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
148 PM EDT TUE JUN 25 2013

MIZ061>063-068>070-251845-
GENESEE-LAPEER-LIVINGSTON-MACOMB-OAKLAND-ST. CLAIR-
148 PM EDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLINT TO 5 MILES
NORTHWEST OF HOWELL...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  OTISVILLE...          ATLAS...              TYRONE TOWNSHIP...
  GRAND BLANC...        FENTON...             DAVISON...
  BRIGHTON...           ROSE CENTER...
  ISLAND LAKE STATE RECREATION AREA...        ELBA...
  WHITMORE LAKE...      HOLLY...              HARTLAND...
  GOODRICH...           COLUMBIAVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:50 AM EDTSpecial Marine WarningDTX85 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.